MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 08/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that upon usage the doctor found that the bleed back valve did not work.It was reported that the blood loss was 100 cc.It was reported that the patient had no injuries and was stable.The procedure outcome was successful.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation.One used 9 fr ik device was received for product analysis.The device was returned with the dilator.The returned components were decontaminated.After decontamination, the sheath and dilator were subjected to visual analysis.The valve was found dislodged against parallel against the inner lumen wall within the hub of the sheath.To further examine this odd placement of the valve tweezers were used to extract the valve.Under microscopy, there was an apparent off center discoloration on the bottom side of the valve.There were no anomalies with the topside of the valve or the slit on either side of the valves.There was no damage noted to the tip of the dilator.The complaint could be confirmed based on the condition of the returned device.However, the valve appeared to have become dislodged when a device encountered the valve off center and enough force was applied to dislodge the valve.This is a known hazard identified in the risk assessment.The ifu stresses the need to "insert the dilator into the valve center of the sheath.Forced dilator insertion missing the valve center may cause valve damage resulting in blood leakage".There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6833861
Report Number1118880-2017-00071
Device Sequence Number19210248
Product Code DYB
UDI-Device Identifier00389701007281
UDI-Public00389701007281
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Model NumberN/A
Device Catalogue NumberRSS901
Device Lot NumberTD04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/07/2017
Supplement Date Received by Manufacturer09/18/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date10/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BENTSON WIRE